In Brief: A 2-month-old baby develops tics and loses all vocalization immediately after her first round of vaccines. This was followed by the development of constipation and insomnia over the next two months. She improves with homeopathy.
Tics, Lethargy and Loss of Vocalization
Jada, first seen in October 2016, is a five-month-old baby girl who suddenly developed a facial tic immediately after her two-month immunizations. Her mother reported that the tic would occur several times per day and sometimes involved her right shoulder and leg as well. This condition lasted for three weeks and was very alarming to the parents.
“She also became lethargic and very, very quiet,” her mother reported. “Even now she is still much less vocal than she used to be before the vaccination. I used to have real conversations’ with her, she was very vocal and engaging. After the shots she just wasn’t quite herself anymore. It took her about nine weeks to get her old personality back. I feel as if she sustained a developmental delay.”
Insomnia and Abnormal Bowel Function
“Additionally, her sleep has changed. She used to be a good sleeper, but lately has been waking every two hours some nights. Only one month ago she used to sleep for 9-10 hours at a time.”
“Now she also has diarrhea which comes and goes. Her bowels were like clockwork before, one bowel movement in the morning and one at night. Now there can be two days between movements, or else she goes four times a day. Again, this has started over the past month.”
This was definitely concerning. Although the tics had cleared up, her vocalization had not recovered, and she was beginning to develop sleep and digestive abnormalities. These had started two months after the vaccination.
Jada had received the full, regular schedule of four shots. These included Infanrix-Hexa, which contains diphtheria, tetanus, polio, acellular pertussis, hemophilus influenza and hepatitis-B antigens, as well as separate meningococcal-c, pneumococcal-c and rotavirus shots.
The parents brought the child to the public health agency where she received the vaccinations, and an adverse vaccine event report was filed. The nurse apparently was quite concerned. Jada has not received further vaccinations.
Jada was conceived with assisted reproductive technology, which means that her mother took several drugs to conceive. She also had numerous ultrasounds to monitor the pregnancy. Her mother also took antibiotics for an infection during the pregnancy and had four Rhogam shots as well.
Assessment: A Documented Vaccine Injury
This is a 5-month old baby who suffered a documented vaccine adverse reaction after her two-month vaccines. She developed tics, lethargy, and reduced vocalization immediately after the vaccination and more recently is developing digestive and sleep abnormalities. It is unusual to see vaccine reactions in girls and after only the first round of vaccines.
This made me think that Jada might have been more susceptible to developing a vaccine injury because she was more heavily exposed to ultrasounds in utero and/or may have been affected in some way by the medications the mother took to conceive or while pregnant. These are factors that have been observed to contribute to developmental concerns in research studies as well as in clinical care.
This infant had a vaccine reaction but to which vaccine? I knew that giving the homeopathic version of the vaccine in question might help her. I decided to use applied kinesiology testing to narrow down the field and she showed a strong positive response to the meningococcal-c vaccine remedy.
Jada received 2 pellets of the 200CH potency of a meningococcal-c vaccine in the office. I also advised her mother to take 5000 IU of vitamin D per day and to give Jada 1000 IU per day, to drink mineral water high in silicic acid to help remove aluminum from the aluminum adjuvants in the vaccines and to take Epsom salt and clay baths to facilitate detoxification.
I also thought the child constitutionally needed Calcarea carbonica and gave the mother a dose of the 200CH to take home in case the vaccine remedy failed to act. (Note: She never did take the Calc-c).
A Speedy Recovery
One week later I received the following message: “Jada is doing so well since seeing you. She sleeps very well, has regular bowel movements once per day, is happy, makes lots of sounds and has lots of energy. Her sleep is the biggest change, having spent weeks only sleeping 2-4 hours at a time, she is now sleeping for very long stretches, including a 9-hour sleep last night!”
This positive change had actually started the very next day, when Jada seemed to have more energy and a better sleep already.
We had another follow-up visit two weeks later. Jada was still sleeping very well, her bowels continued to be regular, she had lots of energy and was vocalizing a lot. The child appeared entirely well during the visit, with bright, inquisitive eyes and a calm and pleasant disposition. I gave another dose of Meningococcal C 1M, just in case.
Six weeks after the initial consultation, I emailed the mother to inquire about Jada.
“Jada is doing amazingly well. She is sleeping for very long stretches, sometimes 11-12 hours, eating three solid meals a day and is having solid bowel movements at least once per day. I cut dairy out of her diet and that has made a huge difference for her as well. She is lovely and talkative and playful. Just a wonderful kid!”
Immediate and Delayed Symptoms of Vaccine Injury
Loss of vocalization, sleep and bowel abnormalities are some of the symptoms typically seen in children on the autism spectrum. Children with autism also have a much higher rate of tic disorders and epilepsy than neurotypical children.
Of particular interest in this case was the delayed onset of the sleep and bowel abnormalities, two months after receiving the vaccines. I have seen other cases of children developing sleep, digestive and autism spectrum symptoms 2-3 months after a vaccination.
Oftentimes this happens after the 12-months vaccines, which may just be due to a factor of accumulation. The parents notice the child has stopped developing or is regressing by 15-18 months due to the delayed onset of symptoms. These delayed symptoms are possibly the result of an autoimmune process which takes some time to develop.
This case illustrates that adverse reactions after a vaccination can include immediate symptoms as well as delayed symptoms, the latter often being missed in routine pediatric care, especially as vaccines continue to be administered every two months in the first 6 months and again at 12 and 15 or 18 months.
The beauty of this case lies in the fact that Jada did not receive any other vaccines except for her two-month shots, so her entire state was related to the original vaccines.
The delayed symptoms in this case are consistent with symptoms seen in children who develop autism and related developmental disorder, adding support to the observation of many parents that their children’s autism was triggered by vaccines.
Had Jada not been treated, and/or had she received additional vaccinations her condition may have worsened, and she may potentially have been at risk for developing more severe tics, epilepsy, autism or a related diagnosis.
One Year Later
Jada’s mother emailed me on August 3, 2017, to give me an update:
“I just wanted to connect and let you know how well Jada is doing. She is a smart, social butterfly. She is very talkative and has probably around 40+ words, including two, sometimes three-word combinations. She’s almost walking independently. She’s also a very good sleeper (except when she’s teething). So almost a year after you first treated her, she is absolutely thriving, and on her way to becoming a little genius and socialite.”
This was a beautiful case! How do you do a applied kinesiology testing?
That’s what I want to know too!
Anke, you were lucky that you got a positive answer to a vaccine given separately. What if you had gotten a yes to a vaccine that was part of Infanrix-hexa? For instance, polio? Or do you actually have Infanrix-hexa 200C there, and would you have had to give that? I’m greatly disturbed that vaccines are now given as combinations, so, many vaccines in one shot. Then what does a homeopath do if there’s a bad reaction?